It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

thyroid pills and skin getting darker


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-14-2008, 10:21 PM   #1
mcrios
(female)
 
Join Date: Sep 2008
Location: Guam
Posts: 0
mcrios HB User
thyroid pills and skin getting darker

when taking thyroid pills why is my skin getting darker?

 
Sponsors Lightbulb
   
Old 09-15-2008, 08:26 AM   #2
Oleander53
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,841
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: thyroid pills and skin getting darker

Hello,

What other medications are you taking....usually you see the dark spots from Birth control pills......or if you have insulin PCOD you will see a darkening under the arms and around the neck....

Are you talking about your entire skin tone getting darker or just spots? Is it on your face or everywhere?

What medications and supplements are you taking? Oleander

 
Old 09-15-2008, 09:02 AM   #3
scoot
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: thyroid pills and skin getting darker

could that be adrenal-related, i wonder? have you had any adrenal testing? what medications are you on and how long have you been on the thyroid medications? how are you feeling?

 
Old 09-15-2008, 10:14 AM   #4
niecsey
Inactive
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,980
niecsey HB Userniecsey HB User
Re: thyroid pills and skin getting darker

I was goign to say the same as scoot... have you any recent scars? What colour are they? Where are you darker more? Have you any other symptoms?

 
Old 09-17-2008, 03:10 AM   #5
Deda
Senior Veteran
(female)
 
Deda's Avatar
 
Join Date: Jul 2003
Location: Northern C
Posts: 2,334
Deda HB User
Re: thyroid pills and skin getting darker

Check for hemochromatosis...which is "iron-overload". My brother had that, and his skin turned darker. It can cause bronzing of the skin. I knew another guy that had it and didn't have any symptoms of it. Check iron, TIBC, Iron SAT and Ferritin. My brother also had hypothyroid but it had nothing to do with it.

 
Old 09-17-2008, 11:26 AM   #6
sue1234
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 918
sue1234 HB User
Re: thyroid pills and skin getting darker

Yea, I'm another wondering about adrenals. When you have your pituitary spit out more ACTH to make the adrenals work more, the ACTH has something to do with the melanocytes that give the skin pigment. Thus, the more ACTH, the darker your skin is. I would have that checked, for sure, but not sure on the connection to thyroid meds, unless they are stressing the adrenals.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Skin on neck red in thyroid area ber Thyroid Disorders 4 07-26-2011 05:44 PM
Mom has thyroid disease - High calcium, gout, sarcoid, etc. Please help. :( Karina1 Thyroid Disorders 14 05-10-2010 07:37 PM
Thyroid Ultrasound Paseo Bone Disorders 7 01-17-2010 02:17 PM
skin getting darker ???? little_max25 Skin Problems 1 10-18-2008 04:40 AM
Vitiligo and the thyroid marilla Thyroid Disorders 10 06-27-2008 06:08 AM
Thyroid + Spotty skin amanda26 Thyroid Disorders 3 10-19-2007 03:27 PM
thyroid symptoms? fairydust7 Thyroid Disorders 9 03-02-2007 12:51 PM
Could this be thyroid related? cutie5890 Acne 3 07-25-2005 06:16 PM
Tanning Pills! Advice Wanted. Nicko12 Skin Problems 2 12-08-2003 08:40 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!